Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 3, NWS Northern Indiana

April 7, 2001Cass County, Miami County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Apr 7, 2001, 10:40 PM EST for Cass County, Miami County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2001, 10:40 PM EST (03:40 UTC)
Expired
Apr 7, 2001, 11:30 PM EST
In force
50 min
Issued by
NWS Northern Indiana
Area
Whole counties

Counties Cass County, IN, Miami County, IN

The radar

The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3688 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 080341
SVRFWA
INC017-103-080430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1040 PM EST SAT APR 7 2001

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CASS COUNTY IN INDIANA
  CENTRAL MIAMI COUNTY IN INDIANA

* UNTIL 1130 PM EST

* AT 1040 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHWEST OF WALTON...MOVING EAST AT 35
  MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  GRISSOM AFB
  BUNKER HILL
  MEXICO
  PERU

QUARTER SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK 
SHELTER IMMEDIATELY

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:00 PM EST, 7 hours 40 minutes earlier.

Area forecast discussion, Apr 7, 3:00 PM EST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EST SAT APR 7 2001

MODELS SIMILAR WITH INTENSE MN VORTEX LIFTING AND WEAKENING SOMEWHAT
TO NE OF LK SUP BY F24. IN SHORT TERM LAST NIGHTS DRYLN BNDRY INTO
NERN IL SRN MO. GREATEST SFC HEATING ACRS SRN IN/SWRN OH WITH PLUME
OF 65 PLUS SFC DPS INTO SRN IL...MSAS SFC BASED LI TO M6 CGI-MIE.
VIS SAT INDICATING PSBL WK/DECAYING MCV THAT HAS TRACKED FM NWNR AR
INTO SRN MO. THIS SHOULD FAVOR CONVECTIVE INITIATION S OF FA AND
PROGRESS INTO WCNTL OH...NOTED 88D FINE LINE SERN IN ATTM...NO CU
BLDUPS PER VIS SAT. FAVOR FAR SERN ZNS FOR TSRA WITH BETTER LL SPEED
CONVG WIND FIELD AND SUFCNT DEEPER MSTR AT THE LEADING EDGE OF
MIDLVL DRY INTRUSION WITH SFC BASED CAPES TO AROUND 1700J/KG....WL
LKLY HAVE SML CHC EVE POPS ALL BUT NWRN ZNS AS SOME BLDUPS ON
EXTENSION OF DP BNDRY ENHANCED AS IT CROSSES SRN LK MI COULD
INITIATE CONVECTION THERE AS WELL.

ANOTHER SHORTWAVE WL SPIN OFF PAC NW LOW AND SHOULD SUPPORT
CONVECTIVE COMPLEX ACRS NRN PLAINS SUN AFTN INTO WRN GRTLKS SUN
NIGHT. CONV/DIV COUPLET...NOSE 8H 50-55KT LLJ. QUITE UNSTABLE S ON
BNDRY. WL GO WITH HI CHC/SCT WORDING SUN NIGHT AND CHC MONDAY. SOME
COOLER SFC-925MB AIR MAY WORK INTO NRN ZNS TMRW BUT RMN ABOVE NORMAL
WITH BULK OF COLD AIR NE INTO CAN AND GOOD AMNT OF SUN. MISFWA
AVBL...COORD WITH GRR.

.IWX...NONE.
PBM

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.